If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Fatigue and statins

bowbellebowbelle Posts: 1Member Listener
Hi everyone, it's my first time here. I'm 67, and have been diagnosed, 2 years ago, with a severe form of asthma called Eosinophilic asthma, which is keeping me housebound for a lot of the time. However, I have also been suffering for over 20 years with Chronic Fatigue, though I've never had a doctor take me seriously, despite how debilitating it is. Recently, after a lot of badgering, I agreed to go on statins as my cholesterol is high. This was a month ago, and since I started, I have hardly been able to get out of bed in the morning or afternoon come to that. If I get up, I just fall asleep where I'm sitting. I did some reading today and see that many doctors have noticed extreme fatigue as being one of the side effects of statins - has anyone here experienced that? This is worse than anything I've experienced so far. I am seeing the doctor tomorrow and want to come off the statins for a while at least, to see if that improves things. They're bad enough as it is! Would welcome anyone's input on this - Bowbelle.

Replies

  • April2018momApril2018mom Posts: 2,108Member - under moderation Disability Gamechanger
    Hello @bowbelle

    Welcome to Scope!

    Good luck for tomorrow at the doctor’s office. Statins can cause extreme tiredness. I recommend talking with the specialist about possible alternative options to try. Bring a pen to take notes as well. If possible, read and print out this article on the risks of statins to discuss with him too. It is hard when doctors do not listen, isn’t it?

    Maybe the article will help change his mind? 

    https://www.medicalnewstoday.com/articles/5602.php?bl

    As a last ditch option, switch consultants. Get a second perspective from another medical professional. You are a valuable member of the team never forget that. 
  • pollyanna1052pollyanna1052 Posts: 922Member Disability Gamechanger
    Hi, I`ve been on statins for years!
    Originally I was on Simvastatin, but was switched to atorvastatin, as it was found that the first was causing muscle problems in some people.
    My disability does cause fatigue, but i dont think it is as bad as what you are experiencing. 
    Hope you can sort this out with your GP. xx
  • Chloe_ScopeChloe_Scope Posts: 4,749Administrator Scope community team
    Hi @bowbelle and a warm welcome to the community and thank you for sharing this with us all. How did your appointment go?
    Chloe
    Online Community Officer
  • Adrian_ScopeAdrian_Scope Posts: 3,508Administrator Scope community team
    Welcome to the community @bowbelle. How are you doing today?
    Senior Online Community Officer
    Scope
Sign in or join us to comment.